MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM IMF SCREW SELF-DRILLING 8MM; SCREW, FIXATION, INTRAOSSEOUS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM IMF SCREW SELF-DRILLING 8MM; SCREW, FIXATION, INTRAOSSEOUS
Model Number 201.928E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Visual inspection: the 2.0mm imf screw self-drilling 8mm (p/n: 201.928e, lot number: unk) was received at us cq.Visual inspection of the complaint device showed the head of the screw had broken off from threaded portion the body.Additionally, the threads of the screw were severely stripped and worn out.No other issues were observed with the returned device.Dimensional inspection.The dimensional inspection was not performed on the complaint device due to post manufacturing damage.Document/specification review: since the exact manufactured date of the device was not identified, the current revision of drawings was reviewed 201_928 rev b.No design issues or discrepancies were identified.Investigation conclusion.The complaint condition was confirmed for the received device.No definitive root-cause can be determined from the complaint device.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - lot number is unknown, and therefore, dhr could not be completed.If the lot number can be confirmed, the dhr will be revisited.A manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure (b)(4) no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, patient underwent a surgical procedure due to mandible fracture.While the screw was being inserted and tightened the imf screw broke in half.Fragments were generated and screw was burred out.Surgeon needed to burr screw out since the top of the screw was off.Procedure was completed successfully with a surgical delay of ten(10) minutes.No patient consequence.Concoitant device reported: unk - screwdriver (part# unknown; lot# unknown; quantity: 1).This report is for one (1) 2.0mm imf screw self-drilling 8mm.This is report 1 of 1 for complaint.

Brand Name
2.0MM IMF SCREW SELF-DRILLING 8MM
Common Device Name
SCREW, FIXATION, INTRAOSSEOUS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12537304
Report Number2939274-2021-05779
Device Sequence Number1271351
Product Code DZL
UDI-Device Identifier10887587028644
UDI-Public(01)10887587028644
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K010527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201.928E
Device Catalogue Number201.928E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2021
Initial Report FDA Received Date09/27/2021
Patient Sequence Number1